3 weeks ago I was stung by a yellow jacket on my forehead. This was the second bite in a year. My forehead was very painful and swollen, but after a lot benedryl and prednisone the symptoms on my head resolved in 3 days. However, 7 hours post bee sting I woke up with hives on my legs, butt, back and arms. There were no new foods, medications, or detergents. I did bring a new foster dog into the household 3 weeks prior to the hives but have since then found her a home. I have now had hives every night for 3 weeks, mostly at night but ocassionally during the day. Claritin does not help. I have to take at least 4 benedryl over a 24 hour period to control them. The hives finally stopped for a 24 hour period, to be replaced with severely itchy feet, ankles and hands (but no hives). Is it possible I am still reacting from the bee sting or is this only coincidental? Is the itchy feet and hands related to the cause of hives? Thanks!!!!
Any chance you've changed laundry detergents or bath soap? This does sound like an allergic reaction to something, but to something you are coming in contact with...Are you swimming in a chlorinated pool or in water that could be contaminated with something? Are you eating honey or taking bee pollen supplements? Have you taken an antibiotic for something recently? There are two main "histamine" (allergic) responses...One is systemic (seen with full blown reactions where the patient has an all-over rash and/or difficulty breathing/ throat swelling, etc.) or a localized one where there is redness, swelling, and itching that will usually go away with little or no treatment. Each reaction is a single event so, no, this should not be related to a lasting bee sting from 3 weeks ago. There is something else causing the problem...~MM
Hives are of two types:acute and chronic(when hives persist for more than 6 weeks). The most likely triggers for acute urticaria are allergies to pets, horses, latex and foods, such as shellfish and nuts,bee or wasp stings,allergies to medicines,Viral infections, such as glandular fever and herpes, dental and sinus infections, fungal infections, blood transfusions and vaccines.
In your case the bee sting can be responsible for these hives. The mainstay of treatment of hives is antihistamine which may be necessary for prolonged periods (in excess of 6 weeks). You can take antihistamines such as Cetirizine or Loratadine. Sedating antihistamines such as Chlorphenamine or Hydroxyzine are used at night to get urticaria control. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms.
You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement. It helps stabilize mast cells so they are less likely to release histamine.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.